Back to Journals » Neuropsychiatric Disease and Treatment » Volume 3 » Issue 5

Gabapentin-induced coma: A MR-spectrometry analysis

Authors Lamine Abdennour, Paola Sanchez-Peña, Damien Galanaud, Vincent Navarro, Nicolas Weiss, et al

Published 15 November 2007 Volume 2007:3(5) Pages 695—698


Lamine Abdennour1, Paola Sanchez-Peña2, Damien Galanaud3, Vincent Navarro4, Nicolas Weiss5, Louis Puybasset6

1Staff Anesthesiologist, Department of Anesthesiology and Critical Care; 2Clinical Research Staff, Department of Anesthesiology and Critical Care; 3Staff Neuroradiologist, Department of Radiology; 4Staff Neurologist, Department of Neurology and Clinical Neurophysiology; 5Resident in Neurology, Department of Neurology; 6Professor in Anesthesiology and Critical Care and Chief of the Unit, Department of Anesthesiology and Critical Care; Centre Hospitalo-Universitaire Pitié-Salpêtrière, Assistance Publique- Hôpitaux de Paris, Université Pierre et Marie Curie, Paris France

Abstract: As for the majority of antiepileptic drugs, encephalopathy, manifested by transient somnolence, mood and motor disorders, is a possible side-effect. To our knowledge, there is little information about gabapentin-induced coma. We report a third case of gabapentin-induced coma where magnetic resonance-spectrometry was performed in diagnosis assessment.
Keywords: MR-spectrometry, gabapentin, encephalopathy, antiepileptic drugs

Download Article [PDF]